Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2004, 10:13 AM CDT for Fulton County, Illinois. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2004, 10:13 AM CDT (15:13 UTC)
- Expired
- May 2, 2004, 11:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:20 AM CDT | HAIL 0.75 | 5 Se Avon, IL | PENNY SIZE HAIL COVERING THE GROUND |
| May 2, 10:34 AM CDT | HAIL 0.75 | N Avon, IL | PENNY SIZE HAIL COVERING ROAD ROUTE 41. MOTORISTS REQUESTED SNOW PLOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 021513 SVRILX ILC057-021615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1012 AM CDT SUN MAY 2 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1115 AM CDT * AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AVON...OR ABOUT 18 MILES SOUTH OF GALESBURG...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AVON FAIRVIEW HAIL UP TO ONE INCH IN DIAMETER WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4070 9046 4047 9042 4052 8999 4072 9002 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:30 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 2, 4:30 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 430 AM CDT SUN MAY 2 2004 .DISCUSSION... MODELS SIMILAR NEXT FEW DAYS AS UNSEASONABLY STRONG UPPER LEVEL TROF MOVES ACROSS IL TODAY...BRINGING CHANCE OF CONVECTION BY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE RIDGE MOVES IN BY MORNING MORNING WITH CLEARING SKIES AND LIGHT WINDS LATER TONIGHT SETTING UP CONDITIONS FOR SCATTERED LIGHT FROST TO FORM NORTH OF I-70. COOL THROUGH MONDAY...THEN HIGH PRESSURE DRIFTS EAST OF IL MON NIGHT AND TUE WITH TEMPS WARMING BACK TO NORMAL. A NORTHERN STREAM SHORT WAVE BRINGS A RISK OF A SHOWER OR THUNDERSTORM DURING THE DAY TUE. STRONG UPPER LEVEL RIDGE TO BUILD INTO THE MS VALLEY LATER THIS WEEK WITH WARM TEMPS RETURNING AND GENERALY DRY WEATHER THRU THIS MOTHERS DAY WEEKEND. SHORT TERM...TODAY THROUGH TUESDAY... SURFACE ANALYSIS HAS 1006 MB LOW PRESSURE OVER FAR SE OHIO WITH A COLD FRONT OVER EASTERN KY/TN. SURFACE LOW PRESSURE TROF EXTENDS WEST FROM THE LOW INTO CENTRAL IL AND EASTERN IOWA. 1028 MB CANADIAN HIGH PRESSURE WAS NEAR THE NORTH DAKOTA AND CANADIAN BORDER. REGIONAL RADAR MOSAIC SHOWS A NARROW BAND OF LIGHT RAIN FROM DANVILLE TO CHARLESTON TO FLORA IN EASTERN IL IN RESPONSE TO RIGHT ENTRANCE REGION OF 130 KT 300 MB JET NE OF IL. THIS LIGHT RAIN AND SPRINKLES SHOULD BE EXITING EAST OF IL BY DAWN. MORE SCATERED LIGHT SHOWERS OVER IOWA AND NW IL AND DRIFTING SE TOWARD CENTRAL IL. THESE IN RESPONSE TO STRONG UPPER LEVEL TROF OVER EASTERN MN AND CENTRAL IOWA WHERE 500 MB TEMPS MINUS 30 TO 35C. AREAS OF FOG...EVEN LOCALLY DENSE FROM I-55 WEST WHERE SKIES HAVE CLEAR AND LIGHT TO CALM WINDS. MENTIONED AREAS OF FOG FROM I-55 WEST EARLY THIS MORNING. STRONG UPPER LEVEL TROF TO DIG SE INTO CENTRAL IL THIS AFTERNOON AND EVENING AND DEVELOP STEEP LAPSE RATES WITH LIFTED INDICES OF ZERO TO MINUS 2 BY 00Z FROM I-57 WEST WHERE BEST CHANCE OF CONVECTION. SMALL HAIL IS ALSO POSSIBLE IN THIS AREA FROM MID AFTERNOON INTO EARLY EVENING. COOL HIGHS TODAY IN THE MID TO UPPER 50S. A STRONG SHORT WAVE WILL PIVOT INTO THE MID MS VALLEY BY MIDNIGHT KEEPING CHANCE OF CONVECTION GOING ACROSS SW AREAS AFTER SUNSET INTO EARLY OVERNIGHT...LASTING LONGEST OVER AREAS SOUTH OF I-70. UPPER LEVEL TROF AXIS PASSES EAST OF IL BY 12Z/MON AS CANADIAN HIGH PRESSURE MOVES SE OVER IL HELPING SKIES CLEAR LATER TONIGHT AND WINDS BECOME LIGHT. LOWS AROUND 35 MOST AREAS AND COLD ENOUGH FOR SCATTERED FROST NORTH OF I-70. MORE SUNSHINE MONDAY WITH HIGH PRESSURE NEARBY...BUT STILL COOL WITH HIGHS AGAIN 55 TO 60 WITH 850 MB TEMPS FROM ZERO TO MINUS 2C. NORTHERN STREAM SHORT WAVE RACES ESE ACROSS THE GREAT LAKES TUE AND GET STRONG WARM AIR ADVECTION INTO IL WITH MODIFIED CANADIAN HIGH PRESSURE NEAR THE GULF COAST. THIS HIGH WILL CUTOFF RETURN OF GULF MOISTURE SO ELEVATED CONVECTION COULD BE MORE WIDELY SCATTERED TUE AFTERNOON AND EVENING AS A WEAK COLD FRONT MOVES THRU. SOUTHERLY BREEZES AND 850 MB TEMPS WARMING TO 8 TO 10C SHOULD HAVE TEMPS WARM BACK TO AROUND 70 WHICH IS CLOSE TO NORMAL. LONG TERM...WEDNESDAY THROUGH SATURDAY... EXTENDED MODELS SIMILAR IN BUILDING A STRONG UPPER LEVEL RIDGE INTO THE MS VALLEY LATE THIS WEEK AND OVER MOTHERS DAY WEEKEND. BEST CHANCE OF CONVECTION WILL BE FROM I-80 NORTH DURING THIS PERIOD. CONVECTION CHANCES COULD GET AS FAR SOUTH AS I-74 THU NIGHT AND FRI WITH SHORT WAVES RIDGING OVER THE TOP OF THE RIDGE INTO NORTHERN IL. ABOVE NORMAL TEMPERATURES ANTICIPATED WITH HIGHS IN THE MID 70S TO LOWER 80S. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && HUETTL
Hazardous weather outlook, May 2, 5:50 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 550 AM CDT SUN MAY 2 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 550 AM CDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL HELP SPARK A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED. SCATTERED FROST IS A POSSIBILITY DURING THE OVERNIGHT HOURS...ESPECIALLY IN SHELTERED AND OUTLYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HALL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:14 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 61 min |
| May 2, 11:15 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| May 2, 12:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| May 2, 12:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 52 min |
| May 2, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 65 min |
| May 2, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.